MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® TOUCHLESS® PLUS UNISEX PRE-LUBRICATED VINYL URETHRAL CATHETER KIT; TOUCHLESS PLUS INTERMITTENT CATHETER KIT

C.R. BARD, INC. (COVINGTON) -1018233 BARD® TOUCHLESS® PLUS UNISEX PRE-LUBRICATED VINYL URETHRAL CATHETER KIT; TOUCHLESS PLUS INTERMITTENT CATHETER KIT
Model Number 4A5108
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the patient used a catheter tray that did not contain the pvi (povidone iodine) swap sticks and allegedly experienced a uti (urinary tract infection).The patient was treated with antibiotics.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use was found adequate and states the following: "1.Open kit and remove contents.2.The gloves are not necessary to maintain aseptic conditions during the procedure.The gloves are for the operator's protection.Male/female catheterization: 1.Remove cap from insertion tip while squeezing tabs.Save cap for closing the bag.2.Slide the catheter halfway into the insertion tip.3.Male - prepare the male urethral meatus and the surrounding area with povidone-iodine swabs provided.Female - prepare the female urethral meatus by holding the outer labia apart and prep the urethral meatus and surrounding area with povidone iodine swabs provided.4.Male - holding the penis, advance the insertion tip into the urethra no further than the flange base.Female - spread the inner labia, advance the insertion tip into the urethra no further than the flange base.Release the inner labia.5.Place your nondominant hand on the finger control guide to stabilize catheter in urethra.With your dominant hand, grasp catheter through bag approximately 1" below the finger control guide and push catheter into urethra.The catheter should be introduced by short, repetitive pushing motions.Repeat motions until catheter reaches bladder and urine starts to flow.6.Allow urine to flow freely, making certain the catheter guide is elevated at least 4" above lower portion of the bag.Allow flow until bladder is empty or until bag is filled.Precaution: it is recommended that the collection bag be held.The catheter could possibly separate from the collection bag when urine increases weight of the bag.7.Withdraw the catheter from the urethra.Remove the remaining portion of the catheter from the collection bag by pulling it through the insertion tip.Note: the catheter is designed to pass through the insertion tip.8.The filled collection bag may be closed by replacing the cap over the insertion tip.Make sure the cap snaps on securely.Specimen collection: to collect a specimen, obtain a sample cup/tube and alcohol wipe.Remove guide tip by pulling tab(s) upward from bag.Wipe port with alcohol.Pour specimen through port at top of bag into cup/tube.Draining bag: remove insertion tip by pulling tab(s) upward from bag.Drain urine through port at top of bag." patient code: 2519.
 
Event or Problem Description

Brand Name
BARD® TOUCHLESS® PLUS UNISEX PRE-LUBRICATED VINYL URETHRAL CATHETER KIT
Common Device Name
TOUCHLESS PLUS INTERMITTENT CATHETER KIT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8042675
Report Number1018233-2018-05205
Device Sequence Number11128728
Product Code FCM
UDI-Device Identifier00801741030567
UDI-Public(01)00801741030567
Combination Product (Y/N)N
PMA/510(K) Number
K910653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2021
Device Model Number4A5108
Device Catalogue Number4A5108
Device Lot NumberNGBX3108
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/15/2018
Supplement Date Received by Manufacturer11/09/2018
Initial Report FDA Received Date11/06/2018
Supplement Report FDA Received Date12/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;